MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 9MM X 25MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 9MM X 25MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72204404
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that the screw biosure regenesorb 9mm x 25mm broke.It is unknown when the incident occurred.The procedure was finished with a smith and nephew backup device.Surgical delay less than or equal to 30 minutes.Patient injuries were not reported.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was a relationship found between the subject device and the reported incident.A complaint history review concluded this was a repeat issue.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A review of the raw materials found storage requirements and that applicable tests were appropriately specified., a material certificate of analysis was required for the raw material.A review of the customer provided image found the screw fractured into 3 pieces.The complaint was confirmed and the root cause was associated with stress.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, or an inadvertent impact event.No containment or corrective actions are recommended at this time.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.It was determined the device did not contribute to the reported event.A complaint history review concluded this was a repeat issue.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A review of risk management found that the anticipated risk level is no longer adequate.A review of the polymer found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.A review of the customer provided image found the screw fractured into 3 pieces.A visual inspection of the returned device found that it is not in its original packaging.The screw is fractured and there is debris in the threads.Based on the condition of the product material found during visual inspection, additional material testing is not required.The complaint was confirmed, and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
SCREW BIOSURE REGENESORB 9MM X 25MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12277646
Report Number1219602-2021-01661
Device Sequence Number4599559
Product Code MAI
UDI-Device Identifier00885554036800
UDI-Public00885554036800
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K142948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2023
Device Model Number72204404
Device Catalogue Number72204404
Device Lot Number50907095
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2021
Supplement Date Received by Manufacturer09/08/2021
02/21/2022
Initial Report FDA Received Date08/04/2021
Supplement Report FDA Received Date09/09/2021
02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown